I don't mean to sound weak or anything, I've taken, lexapro, concerta, prozac, buspar, wellbutrin, and others in the past and have never had such side effects as effexor xr. I am taking 10 mg prozac, 1 mg xanax, and started on 37.5 effexor xr since monday, throughout these 1st 4 days I've never felt worse. I'm more anxious, more depressed, sick to my stomach, sex drive is gone, I'm stopping this tomorrow and going back to the prozac. By the way I'm taking this for mild depression/ocd/anxiety/overfocused add, i might go back to wellbutrin or do a prozac/wellbutrin combo, effexor xr is terrible for me. Any insight? Will I have withdrawal effects after taking the smallest dose for only 4 days?
My guess is that you will have some withdrawal effects but they will be very minor. I took effexor before and felt the same as you, except I stuck with it for longer and it got SEVERELY worse, so much though that I went to the emergency room for not wanting to live anymore. Have you ever tried cymbalta? Please let me know, it is working wonders for me.
I've been on 225mg per day of effexor XR since January and have recently taken myself off them. I shouldnt think your side affects will be too bad really. Dont want to encourage you to give them up but they havent helped me AT ALL.
As I reply to this on my 4th night, I have blurred vision while I'm looking at the computer. I'm a 19 year old male and I don't have any physical health problems, just some mental ones. Anyways, I haven't yet tried Cymbalta yet, I'm kind of afraid to because it affects the same 2 neurotransmitters as effexor: neuronephrine and serotonin, at this point I want to quit anti-depressants, maybe go back to wellbutrin.
I too had negative effects with Effexor. I was only on it for 4 days and when Iwent to my doctors office shaking uncontrollably and crying he took me right off of it. I only had withdrawel for 1 day. Some shakiness. I started a new med that same day.
I hope you do well coming off of it. That medication just did not agree with me. Made me feel 100 times worse than I was in the first place.
Let us know how your doing. I take Paxil Cr now and it has helped a great deal and I have now negative side effects from it.
I'll go into the doctor's on Monday and see what he has to say, hopefully today will be fine off effexor, the small dose of prozac should keep any withdrawal effects away. Hey Tonya, have you experienced any severe side effects from Cymbalta?
I would wean slowly over maybe a week off the effexor. Cut the pills each day into smaller pieces maybe. If you do have withdrawal just keep trying to wean. Take it every other day if necessary to wean. Some people don't really get withdrawals, and you haven't been on it for long.
I am on Cymbalta which affects the same neurotransmitters and felt more depressed until about 3 weeks into the treatment. I think these meds make you feel worse at first. The Cymbalta makes me feel agitated though. I don't know if it's because I have anxiety and it doesn't really help with that. The Cymbalta isn't bad though.
Why did you go off Prozac? I was thinking of asking my Dr about Prozac and Wellbutrin too as my next step. I heard one can offset some of the side effects of the other. The Wellbutrin also made me agitated and anxious. it must be the norepinephrine effect.
I didn't give up the prozac yet, I'm on an extremely low dose at 10 mg a day, 20 mg made me dizzy. I might go back to wellbutrin xl and combine it with prozac, or just go to wellbutrin, or just get off everything together and use xanax and see a psychologist, i don't know, but i know i'm growing sick of anti-depressants. My sex drive is also an issue, even before medications it was extremely low, I would like to do something about that, and ssris surely won't help.
No, no severe side effects with cymbalta. I felt a little weird, not a depressed weird just a weird wierd for the first couple of days. I did feel just a little agitated as well and my appetite decreased (thank god). However, my sex drive actually increased after about 2 weeks. I think it a took a while, too, for me to realize I was feeling better and had more energy (probably about 2 weeks). Hope this helps.